Mathematische Zeitschrift

, Volume 292, Issue 1–2, pp 655–675 | Cite as

Action of correspondences on filtrations on cohomology and 0-cycles of Abelian varieties

  • Rakesh R. PawarEmail author


We prove that, given a symmetrically distinguished correspondence of a suitable complex abelian variety (which includes any abelian variety of dimension at most 5, powers of complex elliptic curves, etc.) that vanishes as a morphism on a certain quotient of its middle singular cohomology, then it vanishes as a morphism on the deepest part of a particular filtration on the Chow group of 0-cycles of the abelian variety. As a consequence, we prove that an automorphism of such an abelian variety that acts as the identity on a certain quotient of its middle singular cohomology acts as the identity on the deepest part of this filtration on the Chow group of 0-cycles of the abelian variety. As an application, we prove that for the generalized Kummer variety associated to a complex abelian surface and the automorphism induced from a symplectic automorphism of the complex abelian surface, the automorphism of the generalized Kummer variety acts as the identity on a certain subgroup of its Chow group of 0-cycles.


Algebraic cycles Abelian varieties Motives Chow groups Bloch-Beilinson filtration Generalized Kummer varieties 



The author would like to express gratitude to his Ph.D. thesis advisor Prof. V. Srinivas for introducing him to the subject and suggesting the problem as well as constant guidance and encouragement that led to this paper. The author would also like to thank Prof. N. Fakhruddin for bringing [26] to his attention and subsequent suggestions during the work. The author would like to thank both for pointing out errors in the earlier version, and suggestions which immensely improved the exposition of the paper. The author would like to thank D. Huybrechts, H.-Y. Lin for pointing out an error in the earlier version. The author also thanks the referee for helpful suggestions and corrections.


  1. 1.
    Abdulali, S.: Filtrations on the cohomology of abelian varieties, CRM Proc. Lecture Notes 24, Am. Math. Soc., Providence, RI, pp. 3–12 (2000)Google Scholar
  2. 2.
    Abdulali, S.: Hodge structures of CM-type. J. Ramanujan Math. Soc. 20, 155–162 (2005)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Beauville, A.: Variétés Kähleriennes dont la première classe de Chern est nulle. J. Differ. Geom. 18(4), 755–782 (1983)CrossRefzbMATHGoogle Scholar
  4. 4.
    Beauville, A.: Sur l’anneau de Chow d’une variété abélienne. Math. Ann. 273(4), 647–651 (1986)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Bloch, S.: Some elementary theorems about algebraic cycles on abelian varieties. Inventiones Mathematicae 37(3), 215–228 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Bloch, S.: Lectures on algebraic cycles (new mathematical monographs). Cambridge University Press, Cambridge (2010). CrossRefGoogle Scholar
  7. 7.
    Bloch, S., Kas, A., Lieberman, D.: Zero cycles on surfaces with \(p_g=0\). Compositio Math. 33, 135–145 (1976)MathSciNetzbMATHGoogle Scholar
  8. 8.
    Bloch, S., Ogus, A.: Gersten’s conjecture and the homology of schemes. Ann. Sci. École Norm. Sup. 7(2), 181–201 (1974)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    de Cataldo, M.A.A., Migliorini, L.: The Chow motive of semismall resolutions. Math. Res. Lett. 11(2), 151–170 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Deninger, C., Murre, J.: Motivic decomposition of abelian schemes and the Fourier transform. J. Reine Angew. Math. 422, 201–219 (1991)MathSciNetzbMATHGoogle Scholar
  11. 11.
    Friedlander, E.M., Mazur, B.: Filtrations on the homology of algebraic varieties, with an appendix by Daniel Quillen. Mem. Am. Math. Soc. 110(529), 110 (1994)zbMATHGoogle Scholar
  12. 12.
    Friedlander, E. M.: Filtrations on algebraic cycles and homology, Annales scientifiques de l’École normale supérieure, série 4 28(3):317–343 (1995)Google Scholar
  13. 13.
    Fu, L.: On the action of symplectic automorphisms on the \(CH_0\)-groups of some hyper-Kähler fourfolds. Math. Z. 280, 307–334 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Fu, L., Tian, Z., Vial, C.: Motivic-Kähler resolution conjecture: I, generalized Kummer varieties, to appear in Geometry & Topology, arXiv:1608.04968 (2018)
  15. 15.
    Fulton, W.: Intersection theory, volume 2 of Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. Springer, Berlin, Second edition (1998)Google Scholar
  16. 16.
    Gordon, B.B.: A survey of the Hodge conjecture for Abelian varieties, a survey of the Hodge conjecture CRM Monogr. Ser. 10 (Am. Math. Soc., Providence, RI), 297–356, Appendix B (1999)Google Scholar
  17. 17.
    Hazama, F.: Algebraic cycles on certain abelian varieties and powers of special surfaces. J. Fac. Sci. Univ. Tokyo Sect. IA, Math. 31, 487–520 (1984)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Huybrechts, D.: Symplectic automorphisms of K3 surfaces of arbitrary finite order. Math. Res. Lett. 19(4), 947–951 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  19. 19.
    Jannsen, U.: Motivic sheaves and filtrations on Chow groups, Motives (Seattle, WA, 1991), Proc. Sympos. Pure Math., vol. 55, 245–302, Am. Math. Soc., Providence, RI (1994)Google Scholar
  20. 20.
    Kimura, S.-I.: Chow groups are finite dimensional, in some sense. Math. Ann. 331(1), 173–201 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  21. 21.
    Kleiman, S.L.: Algebraic cycles and the Weil conjectures, Dix exposés sur la cohomologie des schémas. Adv. Stud. Pure Math. 3, North-Holland Amsterdam, 359–386 (1968)Google Scholar
  22. 22.
    Lawson, H. B. Jr.: Spaces of algebraic cycles: levels of holomorphic approximation, Proceedings of the International Congress of Mathematicians. Vol. (1, 2) Zurich, Basel: Birkhauser, pp. 574–584. MR1403958 (97f:14009) (1994)Google Scholar
  23. 23.
    Lieberman, D.: Numerical and homological equivalence of algebraic cycles on Hodge manifolds. Am. J. Math. 90, 366–374 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  24. 24.
    Lin, H.-Y.: On the Chow group of zero-cycles of a generalized Kummer variety. Adv. Math. 298, 448–472 (2016)MathSciNetCrossRefzbMATHGoogle Scholar
  25. 25.
    Mumford, D.: Rational equivalence of 0-cycles on surfaces. J. Math. Kyoto Univ. 9, 195–204 (1968)MathSciNetCrossRefzbMATHGoogle Scholar
  26. 26.
    O’Sullivan, P.: Algebraic cycles on an abelian variety. J. Reine Angew. Math. 654, 1–81 (2011)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Ribet, K.A.: Division fields of abelian varieties with complex multiplication. Mémoires de la Société Mathématique de France 2, 75–94 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  28. 28.
    Roitman, A.A.: Torsion in the group of zero dimensional cycles. Ann. Math. 111, 553–569 (1980)MathSciNetCrossRefGoogle Scholar
  29. 29.
    Schoen, C.: On Hodge structures and non-representability of Chow groups. Compos. Math. 88(3), 285–316 (1993)MathSciNetzbMATHGoogle Scholar
  30. 30.
    Shermenev, A.M.: The motive of an abelian variety. Funkt. Anal. 8, 47–53 (1974)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Vial, C.: Niveau and Coniveau filtrations on cohomology groups and Chow groups. Proc. Lond. Math. Soc. 106(2), 410–444 (2013)MathSciNetCrossRefzbMATHGoogle Scholar
  32. 32.
    Voisin, C.: Symplectic involutions of K3 surfaces act trivially on \(CH_0\). Doc. Math. 17, 851–860 (2012)MathSciNetzbMATHGoogle Scholar
  33. 33.
    Xu, Z.: Algebraic cycles on a generalized Kummer variety. Int. Math. Res. Notices 2018(3), 932–948 (2018)MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer-Verlag GmbH Germany, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Fakultät für MathematikUniversität Duisburg-EssenEssenGermany

Personalised recommendations